Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 1995, 11:12 PM CDT for Montgomery County, Kansas. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 11:12 PM CDT (04:12 UTC)
- Expired
- Jun 9, 1995, 12:03 AM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Montgomery County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 090413 RRA SVRICT KSC099-125-090515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1112 PM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST KANSAS ...LABETTE COUNTY...EASTERN MONTGOMERY COUNTY AT 1112 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM INDEPENDENCE...OR 15 MILES NORTH OF COFFEYVILLE TO JUST WEST OF COFFEYVILLE. THIS LINE WAS MOVING EAST AT 30 MPH AND WILL REACH CHERRYVALE BY 1125 PM AND MOUND VALLEY BY 1130 PM. WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS LINE ObF STORMS. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:53 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 8, 9:53 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 952 PM CDT THU JUN 8 1995 ...FCST PROBLEM IS TRW AND TEMPS... NO TIME TO LOOK AT NEW DATA...HOWEVER STORMS ARE MAKING WAY ACROSS SOUTH CENTRAL AND CENTRAL KS ATTM. EXPCECT SHOWERS AND THUNDERSTORMS TO CONTINUE FOR A WHILE SO CURRENT FCST LOOKS TO BE ON TRACK FOR PRECIP. TEMPS UP NORTH IN SLN AND RSL ARE OFF TRACK AND HAVE ADJUSTED THEM DOWN SOME. RSL 50/79 66 SLN 53/79 67 ICT 62/77 76 HUT 60/76 67 CNU 64/75 87 KING
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 54 min |
| Jun 8, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 66 min |
| Jun 8, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Jun 8, 8:16 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Jun 8, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 56 min |
| Jun 8, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 67 min |
| Jun 8, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 63 min |
| Jun 8, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 62 min |
| Jun 8, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 63 min |
| Jun 9, 9:57 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.